Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 73, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Nov 11, 2009, 1:26 PM CST for 5 counties in Alabama. It took effect at Nov 11, 2009, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2009, 1:26 PM CST (19:26 UTC)
- In effect from
- Nov 11, 2009, 6:00 PM CST
- Expired
- Nov 12, 2009, 9:09 AM CST
- In force
- 15 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Chilton County, AL, Coosa County, AL, Elmore County, AL, Shelby County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Childersburg (CHLA1).
- Action stage
- 402 ft
- Minor stage
- 402 ft
- Moderate stage
- 407 ft
- Major stage
- 410 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02407000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 111926 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 126 PM CST WED NOV 11 2009 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... COOSA RIVER AT CHILDERSBURG AFFECTING CHILTON...COOSA...ELMORE... SHELBY AND TALLADEGA COUNTIES. .RECENT HEAVY RAINFALL RESULTING FROM TROPICAL STORM IDA HAS GIVEN RISE TO FLOODING ON THE COOSA RIVER, AND A FLOOD WARNING IS NOW IN EFFECT. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC021-037-051-117-121-120726- /O.NEW.KBMX.FL.W.0073.091112T0000Z-091113T0936Z/ /CHLA1.1.ER.091112T0000Z.091112T1200Z.091112T2136Z.NO/ 126 PM CST WED NOV 11 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE COOSA RIVER AT CHILDERSBURG. * AT 12:30 PM WEDNESDAY THE STAGE WAS 401.3 FEET. * FLOOD STAGE IS 402.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 402.7 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 402.0 FEET...FLOODING OF LOW LYING AREAS BEGINS AT 402 FEET. AT 404 FEET FLOODING OF SOME LOW LYING ROADS IN THE AREA BEGINS...AND THE YARDS OF SOME HOMES NEAR THE RIVER BECOME FLOODED $$
2 follow-up statements
000 WGUS84 KBMX 120248 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 848 PM CST WED NOV 11 2009 ...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER... .RECENT HEAVY RAINFALL RESULTING FROM TROPICAL SYSTEM IDA HAS GIVEN RISE TO FLOODING ON THE COOSA RIVER, AND A FLOOD WARNING CONTINUES TO BE IN EFFECT FOR THE COOSA RIVER AT CHILDERSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC021-037-051-117-121-121448- /O.EXT.KBMX.FL.W.0073.000000T0000Z-091113T0900Z/ /CHLA1.1.ER.091112T0458Z.091112T1200Z.091112T2100Z.NO/ 848 PM CST WED NOV 11 2009 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER AT CHILDERSBURG. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM WEDNESDAY THE STAGE WAS 401.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 402.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 402.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 402.0 FEET...FLOODING OF LOW LYING AREAS BEGINS AT 402 FEET. AT 404 FEET FLOODING OF SOME LOW LYING ROADS IN THE AREA BEGINS...AND THE YARDS OF SOME HOMES NEAR THE RIVER BECOME FLOODED. $$ 08
000 WGUS84 KBMX 121509 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 909 AM CST THU NOV 12 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER AT CHILDERSBURG... .RISES HAVE NOT BEEN AS GREAT AS EARLIER FORECAST FOR THE COOSA RIVER AT CHILDERSBURG...AND THE FLOOD WARNING IS NO LONGER IN EFFECT THERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. THIS WILL BE THE LAST FLOOD STATEMENT ISSUED ON THIS EVENT. && ALC021-037-051-117-121-121539- /O.CAN.KBMX.FL.W.0073.000000T0000Z-091113T0900Z/ /CHLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 909 AM CST THU NOV 12 2009 THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER AT CHILDERSBURG. * AT 8:30 AM THURSDAY THE STAGE WAS 401.9 FEET. * FLOOD STAGE IS 402 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 401.9 FEET. THE RIVER WILL FALL SLOWLY THE NEXT FEW DAYS.. * IMPACT...AT 402 FEET...FLOODING OF LOW LYING AREAS BEGINS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Nov 11, 12:01 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 11, 12:01 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1201 PM CST WED NOV 11 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION...CLOUDS ASSOCIATED WITH THE REMNANTS OF IDA HAVE SPREAD BACK WESTWARD ACROSS THE EASTERN HALF OF THE AREA. CLOUDS MAY SPREAD A LITTLE FURTHER TO THE WEST THROUGH NOON...THEN BEGIN TO DISSIPATE THROUGH THE AFTERNOON. WENT AHEAD AND ADJUSTED CLOUDS ACCORDINGLY. ALSO TEMPERATURES HAVE WARMED FASTER THAN EARLIER THOUGHT AND HAVE RAISED THE AFTERNOON HIGHS AT SEVERAL LOCATIONS. CURRENT LAKE WIND ADVISORY LOOKS FINE. && .AVIATION...18Z TAF DISCUSSION. LOW CLOUDS HAVE ACTUALLY BACK-BUILT INTO CENTRAL ALABAMA FROM THE EAST...AND IT NOW LOOKS LIKE THAT TCL WILL BE THE ONLY LOCATION WITH NO CEILING THROUGH THE BULK OF THE AFTERNOON. CEILING HEIGHTS SHOULD AVERAGE AROUND 3000 FEET...BUT MAY BOUNCE UP AND DOWN ON EITHER SIDE OF THAT LEVEL UNTIL WINDS START TO DIMINISH AFTER 11/2100Z. I DO EXPECT SKIES TO RAPIDLY CLEAR (WHERE THEY ARENT ALREADY CLEAR) AROUND SUNSET TONIGHT. WINDS SHOULD ALSO BE LESS GUSTY AFTER THAT TIME. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY ALL SECTIONS UNTIL 3 PM. &&
Hazardous weather outlook, Nov 11, 12:20 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1220 PM CST WED NOV 11 2009 ALZ011>015-017>050-121300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1220 PM CST WED NOV 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 3 PM THIS AFTERNOON...FOR A FEW WIND GUSTS UP TO 30 MPH. SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TODAY. PLEASE REFER TO THE RIVER FLOOD WARNINGS FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR RIVER FLOODING WILL CONTINUE INTO THURSDAY AND POSSIBLY FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:02 PM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 21 hr |
| Nov 10, 6:22 PM CST | Areal Flood Warning | BMX | Bibb, Blount, Chilton, Coosa, Etowah, Jefferson and 3 more | 4 hr |
| Nov 10, 8:55 PM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 33 hr |
| Nov 10, 8:55 PM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 49 hr |
| Nov 10, 9:00 PM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 36 hr |
| Nov 10, 10:58 PM CST | Areal Flood Advisory | BMX | Cherokee, Cleburne | 62 min |
| Nov 10, 11:10 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 4 days |
| Nov 11, 7:26 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 4 days |
| Nov 11, 10:13 AM CST | River Flood Warning | BMX | Elmore, Montgomery | 70 hr |
| Nov 11, 11:10 AM CST | River Flood Warning | BMX | Calhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more | 23 hr |
| Nov 11, 11:10 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, St. Clair, Shelby, Talladega | 23 hr |
| Nov 11, 11:24 AM CST | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 22 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.